Abstract

The scaling properties of polarization mode dispersion (PMD) in spun fibers are studied. Simple equations have been obtained to describe the scaling properties of spun fibers as a function of intrinsic fiber birefringence, spin parameters, and mode-coupling length under both optimal and nonoptimal spin conditions. In particular, a counterintuitive result is found for fibers with perfect spin optimization, in which case the fiber PMD increases as the mode-coupling length is shortened. The results are verified with direct numerical modeling.

© 2002 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Polarization mode dispersion of spun fibers: an analytical solution

Xin Chen, Ming-Jun Li, and D. A. Nolan
Opt. Lett. 27(5) 294-296 (2002)

Polarization mode dispersion properties of constantly spun randomly birefringent fibers

Andrea Galtarossa, Paola Griggio, Luca Palmieri, and Anna Pizzinat
Opt. Lett. 28(18) 1639-1641 (2003)

Analytical solution of polarization mode dispersion for triangular spun fibers

Grégory Bouquet, Louis-Anne de Montmorillon, and Pascale Nouchi
Opt. Lett. 29(18) 2118-2120 (2004)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (2)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (8)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription